Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 49, NWS Nashville, TN

November 7, 2017Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Nov 7, 2017, 6:39 AM CST for Hickman County, Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2017, 6:39 AM CST (12:39 UTC)
Expired
Nov 7, 2017, 6:00 PM CST
In force
11 hr
Issued by
NWS Nashville, TN

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 13.28 ft at Nov 7, 2017, 11:00 AM CST.

actionminormoderate510152011/0711/0811/09
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS84 KOHX 071239
FLSOHX
Flood Advisory
National Weather Service Nashville TN
639 AM CST Tue Nov 7 2017

 
...The National Weather Service in Nashville, Tn has issued a flood advisory for
the following rivers in middle Tennessee...

  Piney River Near Vernon AFFECTING Hickman County 

.Heavy rain overnight has caused the Piney River near Vernon to rise into action stage. The river will drop below action stage by early this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-080039-
/O.NEW.KOHX.FL.Y.0049.171107T1239Z-171109T0038Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
639 AM CST Tue Nov 7 2017

The National Weather Service in Nashville, Tn has issued a
* Flood Advisory for
  The Piney River Near Vernon
* At 06AM Tuesday the stage was 10.4 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.

$$
2 follow-up statements
237 
WGUS84 KOHX 071520
FLSOHX
Flood Advisory
National Weather Service Nashville TN
920 AM CST Tue Nov 7 2017

 
...The flood advisory continues for the Harpeth River...Piney River...
 
  Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties 
  Piney River Near Vernon AFFECTING Hickman County 
 
.Water levels along the Harpeth River near Bellevue and the Piney River near 
Vernon will be high, but remain below Flood Stage this morning. The high water 
is expected to subside this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-187-080320-
/O.EXT.KOHX.FL.Y.0048.000000T0000Z-171108T0600Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 AM CST Tue Nov 7 2017

The Flood Advisory is extended for
  The Harpeth River At Bellevue
* Until tonight.
* At 08AM Tuesday the stage was 16.6 feet and slowly rising.
* Flood stage is 20.0 feet.
* The river will continue to rise to near 18.0 feet by this afternoon.
* At 19.0 feet...Water floods Old Harding Pike near Morton Mill Road, and may be
  subject to closure.
* At 18.0 feet...Water reaches the club house of the Harpeth Valley Golf Center.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with 
  water and impassable, and the access road and the parking lot to the Harpeth 
  River State Park are completely inundated.

$$

TNC081-080000-
/O.EXT.KOHX.FL.Y.0049.000000T0000Z-171108T0000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
920 AM CST Tue Nov 7 2017

The Flood Advisory is extended for
  The Piney River Near Vernon
* Until this evening.
* At 08AM Tuesday the stage was 12.3 feet and rising.
* Flood stage is 14.0 feet.
* The river is expected to crest near Flood Stage early this afternoon.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from 
  Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area 
  roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver 
  Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.

$$

05
070 
WGUS84 KOHX 072117
FLSOHX
Flood Advisory
National Weather Service Nashville TN
317 PM CST Tue Nov 7 2017

 
...The flood advisory continues for the Harpeth River...Piney River...

  Harpeth River At Bellevue AFFECTING Davidson and Williamson Counties 
  Piney River Near Vernon AFFECTING Hickman County 
 
.Water levels have crested on the Harpeth River and Piney River, and will 
continue to fall through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC037-187-080600-
/O.CON.KOHX.FL.Y.0048.000000T0000Z-171108T0600Z/
/BELT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
317 PM CST Tue Nov 7 2017

The Flood Advisory continues for
  The Harpeth River At Bellevue
* Until late tonight.
* At 02PM Tuesday the stage was 16.3 feet and falling.
* Flood stage is 20.0 feet.
* The river will continue to fall to near 9.6 feet by tomorrow morning.
* At 16.0 feet...Portions of the Harpeth River Greenway may be covered with 
  water and impassable, and the access road and the parking lot to the Harpeth 
  River State Park are completely inundated.
* At 14.0 feet...Portions of the Harpeth River Greenway begin to be inundated, 
  and water begins to inundate the parking lot of the Harpeth River State Park 
  at Highway 100.

$$

TNC081-080000-
/O.CON.KOHX.FL.Y.0049.000000T0000Z-171108T0000Z/
/VERT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
317 PM CST Tue Nov 7 2017

The Flood Advisory continues for
  The Piney River Near Vernon
* Until this evening.
* At 02PM Tuesday the stage was 12.3 feet and falling.
* Flood stage is 14.0 feet.
* The river will continue to fall this evening.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from 
  Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area 
  roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver 
  Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low 
  lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
  down to the Duck River.

$$

05

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Nov 7, 5:56 AM CST, 43 minutes earlier.

Area forecast discussion, Nov 7, 5:56 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
556 AM CST Tue Nov 7 2017

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Heavy rainfall occurred over a narrow east-to-west band extending
from Humphreys and Houston counties, to southern Davidson and
northern William counties, and then eastward to the Crossville and
Sparta area. Rainfall amounts in this band were commonly above two
inches, with some doppler estimated amounts between 4 and 6 inches
in areas Smyrna and Smithville. MesoWest data showed an overnight
rain total of 4.58 inches at Smyrna. Flood Advisories and five
River flood warnings were issued overnight.

The heavy rains occurred along and just south of a quasi-
stationary frontal boundary, and this boundary is expected to
remain parked through at least 14z, before starting to push
eastward later in the morning. As a result, additional localized
heavy rains will likely occur in vicinity of this boundary through
mid- morning, with the area for best rainfall potential
eventually focusing over our northern Cumberland Plateau counties.

As the cold front pulls eastward later today, and skies remain
cloudy over our area, expect temperatures over most northern
counties to hold steady or slowly fall during the day, and start
to gradually fall over southern areas by this afternoon.

Yet another shortwave brings another chance for showers tonight,
although rainfall is expected to be light and only amount to a few
hundredths at best.

Drying finally starts to kick in on Wednesday, as clouds gradually
decrease from the north. Highs on Wednesday may actually be a bit
warmer over our northern counties on Wednesday, as clouds are
likely to hold toughest over southern areas through the day.
Clouds continue to gradually decrease Wednesday night and by
Thursday we'll finally start to see some mostly sunny conditions
return to the Mid-State. Hallelujah!

Believe dry conditions will prevail Thursday through Saturday,
with seasonably cool daytime highs mainly in the middle 50s to
middle 60s and overnight lows in the 30s.

A cold front is forecast to sweep in next Sunday, as an upper
trough deepens over the Mississippi Valley and swings eastward.
Expect scattered showers to develop in our area Saturday night and
Sunday,then diminish from the west Sunday night and Monday
morning.

&&

.AVIATION...
12Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Poor flying weather today as a frontal boundary
across Middle Tennessee is providing the focus for showers and a
few storms. Even after the rain moves out of the area later this
morning, IFR ceilings will persist at least into the evening and
possibly overnight before conditions improve.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Nov 7, 5:52 AM CST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
552 AM CST Tue Nov 7 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-081200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
552 AM CST Tue Nov 7 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rainfall overnight has caused significant flooding along a
corridor that extends from Waverly, to Dickson, to Fairview, to
Brentwood and South Nashville, to Smyrna, to Watertown, to
Smithville, to Sparta, to Crossville. Rainfall amounts of 2 to 5
inches are common in these areas. Flood waters will begin to
subside once rain exits the region later this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports are needed this morning.

In the hours before

Local storm report, Nov 7, 6:06 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     FLASH FLOOD      BELLE MEADE             36.10N  86.86W
11/06/2017                   DAVIDSON           TN   NWS OFFICE

            RICHLAND CREEK NEAR HARDING PLACE CRESTED IN MODERATE
            FLOOD STAGE.

&&

EVENT NUMBER OHX1700819

JACKSON
Local storm report, Nov 7, 6:12 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     HEAVY RAIN       2 N SMYRNA              36.01N  86.52W
11/07/2017  M5.82 INCH       RUTHERFORD         TN   AWOS

            SMYRNA AWOS MEASURED 5.82 INCHES OF RAIN FROM 6 PM
            MONDAY TO 6 AM TUESDAY.

&&

EVENT NUMBER OHX1700820

JACKSON
Local storm report, Nov 7, 6:15 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     FLOOD            2 W NOLENSVILLE         35.95N  86.67W
11/07/2017                   WILLIAMSON         TN   COCORAHS

            MINOR FLOODING OCCURRING

&&

EVENT NUMBER OHX1700821

JACKSON
Local storm report, Nov 7, 6:17 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     FLASH FLOOD      5 SW KINGSTON SPRINGS   36.05N  87.16W
11/07/2017                   WILLIAMSON         TN   COCORAHS

            BASEMENT WAS FLOODED DUE TO 4.75 INCHES OF RAIN
            OVERNIGHT.

&&

EVENT NUMBER OHX1700822

JACKSON
Local storm report, Nov 7, 6:19 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HEAVY RAIN       3 NNE BRENTWOOD         36.03N  86.77W
11/07/2017  M5.76 INCH       DAVIDSON           TN   COCORAHS

&&

EVENT NUMBER OHX1700823

JACKSON
Local storm report, Nov 7, 6:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CST TUE NOV 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            2 E BERRY HILL          36.12N  86.73W
11/07/2017                   DAVIDSON           TN   TWITTER

            IMAGE OF MILL CREEK GREENWAY UNDER WATER.

&&

EVENT NUMBER OHX1700824

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 8:02 PM CSTSpecial Weather StatementOHXHouston, Humphreys28 min
Nov 6, 8:28 PM CSTSpecial Weather StatementOHXDickson, Humphreys47 min
Nov 6, 9:12 PM CSTSpecial Weather StatementOHXDickson48 min
Nov 6, 9:44 PM CSTSpecial Weather StatementOHXWilliamson46 min
Nov 6, 9:49 PM CSTSpecial Weather StatementOHXBedford, Coffee41 min
Nov 6, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Williamson31 min
Nov 6, 10:26 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson2 hr
Nov 6, 10:28 PM CSTSpecial Weather StatementOHXRutherford47 min
Nov 6, 10:32 PM CSTSpecial Weather StatementOHXCoffee, Warren43 min
Nov 6, 11:17 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson118 min
Nov 6, 11:53 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Williamson112 min
Nov 7, 12:04 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:06 AM CSTRiver Flood AdvisoryOHXDavidson53 min
Nov 7, 12:16 AM CSTRiver Flood AdvisoryOHXDavidson23 hr
Nov 7, 12:28 AM CSTRiver Flood AdvisoryOHXDavidson29 min
Nov 7, 12:40 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:52 AM CSTRiver Flood WarningOHXDavidson24 hr
Nov 7, 12:54 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Van Buren, Warren and 2 more3 hr
Nov 7, 1:43 AM CSTSpecial Weather StatementOHXCannon, DeKalb47 min
Nov 7, 2:19 AM CSTSpecial Weather StatementOHXVan Buren, Warren41 min
Nov 7, 2:36 AM CSTRiver Flood WarningOHXDavidson17 hr
Nov 7, 3:31 AM CSTRiver Flood WarningOHXDavidson12 hr
Nov 7, 4:41 AM CSTAreal Flood WarningOHXDavidson, Rutherford, Williamson, Wilson15 hr
Nov 7, 5:12 AM CSTSpecial Weather StatementOHXCannon33 min
Nov 7, 5:25 AM CSTAreal Flood WarningOHXCannon, DeKalb, Putnam, Smith, Van Buren, Warren and 2 more6 hr
Nov 7, 5:44 AM CSTFlash Flood WarningOHXDeKalb3 hr
Nov 7, 6:12 AM CSTAreal Flood WarningOHXCumberland, Putnam, White6 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXCheatham17 hr
Nov 7, 6:25 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson13 hr
Nov 7, 7:10 AM CSTRiver Flood WarningOHXCheatham19 hr
Nov 7, 11:24 AM CSTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Smith, White, Wilson3 hr
Nov 7, 12:08 PM CSTAreal Flood AdvisoryOHXCumberland, Putnam, White3 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.